Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 19, 2016, 8:56 AM CDT for Kerr County, Texas. It took effect at May 19, 2016, 10:30 AM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 8:56 AM CDT (13:56 UTC)
- In effect from
- May 19, 2016, 10:30 AM CDT
- Expired
- May 20, 2016, 12:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Hunt (HNTT2). The gauge peaked at 9.49 ft at May 19, 2016, 11:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08165500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
426
WGUS44 KEWX 191356
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 AM CDT THU MAY 19 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC265-200756-
/O.NEW.KEWX.FL.W.0032.160519T1530Z-160520T1700Z/
/HNTT2.1.ER.160519T1530Z.160519T2100Z.160520T0500Z.NO/
856 AM CDT THU MAY 19 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Guadalupe River at Hunt.
* until Friday afternoon...or until the warning is cancelled.
* At 8:31 AM Thursday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and continue to rise
to near 11.5 feet by late Friday afternoon. The river is then expected to fall
below flood stage during the very early hours on Friday.
* Impact...At 12.0 feet...Moderate lowland flooding reaches the Highway 39
bridge floor two miles east of Hunt preventing easy travel to western parts of
the county. Areas of the headwaters are isolated temporarily as low water
crossings flood..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Hunt 10 10 8.7 Thu 09 AM 9.3 8.6 8.4 8.3 8.2
&&
LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919
$$
sbs1 follow-up statement
545
WGUS84 KEWX 192040
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT THU MAY 19 2016
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River at Hunt Affecting Kerr County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC265-192110-
/O.CAN.KEWX.FL.W.0032.000000T0000Z-160520T1700Z/
/HNTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
340 PM CDT THU MAY 19 2016
The flood warning is cancelled for
the Guadalupe River at Hunt.
* At 3:15 PM Thursday the stage was 9.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 9.6 feet tonight.
* Impact...At 10.0 feet...Water extends into low areas of the flood plain..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Hunt 10 10 9.1 Thu 3 PM 9.0 8.5 8.3 8.2 8.2
&&
LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 8:12 AM CDT, 44 minutes earlier.
Area forecast discussion, May 19, 8:12 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 812 AM CDT THU MAY 19 2016 .UPDATE... To issue Sever Thunderstorm Watch across our southern area. A severe thunderstorm is moving to the east out of Dimmit County and this storm is part of a line that currently extends into Frio County. This line of storms will continue to the east this morning and may produce large hail and damaging wind gusts. There is also a smaller risk of tornadoes. This risk of severe thunderstorms will continue into the afternoon. && .PREV DISCUSSION... /ISSUED 636 AM CDT THU MAY 19 2016/ UPDATE...12Z aviation update below. AVIATION...Widespread SHRAs and TSTMs will move across South- Central Texas this morning, impacting DRT through 14Z and SAT/AUS through through 16Z. Locally heavy rain, IFR ceilings and visibility and wind gusts in excess of 25KT will be possible in heavier storms. Trailing stratiform rain and embedded SHRAs will be possible through roughly 18Z-20Z at SAT/AUS. IFR to MVFR ceilings will persist through the afternoon. NE to E winds 5-10KT likely to turn north 10-15KT behind the line of storms for a few hours. IFR to LIFR ceilings develop tonight at SAT/AUS. PREV DISCUSSION... /ISSUED 355 AM CDT THU MAY 19 2016/ .Locally Heavy Rainfall Possible Today... SHORT TERM (Today through Friday)... An upper level shortwave trough pushing across the four corners region and into the Southern Plains will aid for locally heavy rainfall development across South Central Texas this morning through the evening hours. At the surface, a stationary frontal boundary across the Coastal Plains is forecast to slightly push to the north just south of Highway 90 and act as the focus for heavy rainfall through the first forecast period. There is a marginal to slight risk of severe thunderstorms across most of South Central Texas Today with stronger storms capable of producing hail up to one inch in diameter and thunderstorm wind gusts of 50 to 60 mph. However, the main weather threat today is expected to be flash flooding as one to three inches of rainfall are anticipated across a large portion of South Central Texas. With the soil already saturated from recent rains the past few days, one to three inches of rainfall will definitely create widespread flash flooding issues. A Flash Flood Watch is in effect through 10 PM CDT tonight. Later this afternoon into the evening hours, weather conditions are forecast to improve from west to east as the upper level short wave opens and pushes into the Central Plains/Mississippi Valley and the frontal boundary pushes back to the Coastal Plains. LONG TERM (Friday Night through Wednesday)... A weak upper level ridging forms over the area on Friday into the upcoming weekend. This will give the area a break with limited precipitation mainly to the Rio Grande. Sunday evening, a cluster of storms may affect the southern Edwards Plateau as they push from the northwest into the area. Isolated to scattered showers and isolated thunderstorms are in the extended forecast through the middle of the week as several short wave disturbances in the southwest flow move through the region. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 62 82 65 86 / 90 40 10 10 10 Austin Bergstrom Intl Airport 73 62 81 64 86 / 90 40 10 10 10 New Braunfels Muni Airport 74 63 82 66 86 / 90 40 10 10 20 Burnet Muni Airport 69 60 79 62 84 / 90 30 10 - 10 Del Rio Intl Airport 78 64 85 69 88 / 70 20 10 10 10 Georgetown Muni Airport 70 60 80 63 85 / 90 40 10 - - Hondo Muni Airport 76 63 84 66 87 / 90 30 10 10 20 San Marcos Muni Airport 73 63 82 65 86 / 90 40 10 10 20 La Grange - Fayette Regional 75 66 82 66 86 / 90 50 10 10 - San Antonio Intl Airport 75 64 83 67 86 / 90 40 10 10 20 Stinson Muni Airport 76 66 84 68 87 / 90 40 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...Caldwell... Comal...De Witt...Dimmit...Edwards...Fayette...Frio...Gillespie... Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...Kinney... Lavaca...Lee...Llano...Maverick...Medina...Real...Travis...Uvalde... Val Verde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...Hampshire/Allen Synoptic/Grids...05/17 Public Service/Data Collection...30
Hazardous weather outlook, May 19, 4:15 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 AM CDT THU MAY 19 2016 TXZ171>173-183>194-202>209-217>225-228-200915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 415 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A LINE OF STORMS PUSHING ACROSS THE RIO GRANDE AND EDWARDS PLATEAU AREAS WILL CONTINUE TO PUSH TO THE EAST AND INTERACT WITH A BOUNDARY PUSHING TO THE NORTH FROM THE COASTAL PLAINS. AN UPPER LEVEL DISTURBANCE WILL BE PUSHING ACROSS THE SOUTHERN PLAINS INTO THE CENTRAL PLAINS THROUGHOUT THE DAY AND HELP HEAVY RAINS TO DEVELOP. THE SOILS ARE ALREADY SATURATED DUE TO RECENT HEAVY RAIN EPISODES. ONE TO THREE INCHES OF RAINFALL ARE EXPECTED OVER MOST PLACES TODAY. THE MAIN WEATHER HAZARD IS FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 10 PM CDT TONIGHT. AS THE FRONTAL BOUNDARY PUSHES BACK TO THE COASTAL PLAINS THIS AFTERNOON AND EVENING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN COUNTIES AND COASTAL PLAINS AREA WITH MAIN THREATS BEING LARGE HAIL OF ONE INCH IN DIAMETER AND THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARD WEATHER EXPECTED FOR THE EXTENDED PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 19, 7:57 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 AM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD KERRVILLE 30.04N 99.14W
05/19/2016 KERR TX LAW ENFORCEMENT
SEVERAL ROADS ARE CLOSED NEAR KERRVILLE ALONG GOAT AND
CYPRESS CREEK.
&&
EVENT NUMBER EWX1600414
HAMPSHIRELocal storm report, May 19, 8:05 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD BOERNE 29.80N 98.74W
05/19/2016 KENDALL TX LAW ENFORCEMENT
SEVERAL ROADS ARE CLOSED THROUGHOUT THE COUNTY
&&
EVENT NUMBER EWX1600415
HAMPSHIRELocal storm report, May 19, 8:16 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 AM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 4 SW FREDERICKSBURG 30.23N 98.91W
05/19/2016 GILLESPIE TX EMERGENCY MNGR
ON HWY 16 NEAR THE GILLESPIE COUNTY AIRPORT HEAVY RAINS
CAUSED THE HWY TO BE CLOSED FOR A SHORT PERIOD
&&
EVENT NUMBER EWX1600416
SBSLocal storm report, May 19, 8:21 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD LUCKENBACH 30.18N 98.76W
05/19/2016 GILLESPIE TX EMERGENCY MNGR
LOW WATER CROSSING ALONG 1376 IN THE VICINITY OF
LUCHENBACH HAD WATER FLOWING OVER THE ROADWAYS
&&
EVENT NUMBER EWX1600417
SBSLocal storm report, May 19, 8:23 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 AM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD BANDERA 29.72N 99.07W
05/19/2016 BANDERA TX EMERGENCY MNGR
MULTIPLE ROAD CLOSURES ACROSS THE COUNTY DUE TO HEAVY
RAINS... INCLUDING THE TOWNS OF BANDERA... MEDINA AND
PIPE CREEK
&&
EVENT NUMBER EWX1600418
SBSSpecial weather statement, May 19, 8:41 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 AM CDT THU MAY 19 2016
TXZ207-223-191430-
GUADALUPE TX-GONZALES TX-
841 AM CDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GONZALES AND
SOUTHEASTERN GUADALUPE COUNTIES UNTIL 930 AM CDT...
AT 841 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF SEGUIN...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LULING...PALMETO...BEBE...BELMONT...OAK FOREST...LEESVILLE...MONTHALIA AND
OTTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2939 9757 2934 9785 2935 9786 2938 9784
2938 9802 2947 9804 2967 9768 2967 9765
2964 9763 2964 9760 2963 9759 2968 9751
TIME...MOT...LOC 1341Z 241DEG 31KT 2942 9791
ALLENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:23 AM CDT | River Flood Warning | EWX | Karnes | 3 days |
| May 19, 2:39 AM CDT | Special Weather Statement | EWX | Val Verde | 51 min |
| May 19, 3:06 AM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| May 19, 3:44 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 31 min |
| May 19, 5:08 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| May 19, 5:14 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 31 min |
| May 19, 5:48 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 5 hr |
| May 19, 6:33 AM CDT | Flash Flood Warning | EWX | Gillespie, Kendall | 5 hr |
| May 19, 6:39 AM CDT | Special Weather Statement | EWX | Dimmit | 51 min |
| May 19, 6:47 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 43 min |
| May 19, 7:24 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 51 min |
| May 19, 7:31 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays, Travis, Williamson | 3 hr |
| May 19, 8:41 AM CDT | Special Weather Statement | EWX | Guadalupe | 49 min |
| May 19, 9:21 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| May 19, 10:13 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 19, 10:54 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays, Travis, Williamson | 3 hr |
| May 19, 10:59 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee | 3 hr |
| May 19, 11:03 AM CDT | Areal Flood Advisory | EWX | Gonzales, Wilson | 3 hr |
| May 19, 11:18 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 19, 11:38 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe | 3 hr |
| May 19, 11:41 AM CDT | Special Weather Statement | EWX | Lavaca | 49 min |
| May 19, 2:06 PM CDT | River Flood Warning | EWX | Travis | 18 hr |
| May 19, 2:12 PM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis, Williamson | 3 hr |
| May 19, 2:47 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe | 3 hr |
| May 19, 3:38 PM CDT | River Flood Warning | EWX | DeWitt | 4 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.